Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 251, NWS Indianapolis, IN

December 24, 2008Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 24, 2008, 10:00 PM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Dec 25, 2008, 10:00 PM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 10:00 PM EST (03:00 UTC)
In effect from
Dec 25, 2008, 10:00 PM EST
Expired
Dec 27, 2008, 8:16 AM EST
In force
34 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Elliston (ELLI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 24, 6:05 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 24, 6:05 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EST WED DEC 24 2008

.AVIATION DISCUSSION...FOR THE 06Z TAFS
HIGH PRESSURE WAS OVER NRN MO THIS MORNING AND WILL CONTNUE TO MOVE
EWD OVER CENTRAL INDIANA BY SUNRISE.  VFR CONDS EXPECTED THRU
CHRISTMAS DAY BEFORE MID/HIGH CLOUDS MOVE IN AHEAD OF NEXT SYSTEM ON
FRIDAY.

&&

.PREV DISCUSSION...UPPR AIR PATTERN TRENDS INDICATE HGTS WL BE BLDG
ACRS THE AREA OVR THE SECOND HALF OF THE WEEK AS A LONG WV TROF
DVLPS OVR THE WRN PARTS OF THE COUNTRY. SYS CURRENTLY OVR THE
MIDWEST XPCTD TO RAPIDLY MOV NEWD INTO THE CANADIAN MARITIMES BY
THURS. MODELS IN GOOD AGREEMENT ON THE MAIN DETAILS OVR THE NEXT FEW
DAYS. FCST FOCUS CENTERS ON POPS IN THE LTR PDS.

IN THE NR TERM...BAND OF PCPN CURRENTLY OVR THE ERN PARTS OF THE
STATE SHOULD EXIT THE LOCAL AREA IN THE NEXT HR OR SO. OTRW...FAIRLY
STG DOWNWARD MOTIONS SHOULD HELP WITH THE CLRG TREND THIS EVEN.

IN THE LTR PDS...QUIET WX XPCTD ON THURS WITH SFC HI PRES MOVG
THRU...ALTHOUGH WAA DVLPG IN THE MID LVLS WL PROBABLY RESULT IN SOME
HI LVL CLD COVER LTR IN THE DAY. STG WARM/MOIST ADVECTION XPCTD
THURS NIGHT AS 850MB FLOW INCREASES TO 40-50KTS. COULD BE ENOUGH
LIFT IN THE PCPN BEARING LYRS TO GENERATE SOME LGT PCPN LATE THURS
NIGHT...ESPECIALLY OVR THE W. AT THIS PT...THICKNESSES POINT TO
MOSTLY LIQUID. WL GO WITH CHC POPS FOR FREEZING RAIN OR RAIN DURG
THE EARLY MORN HRS ON FRI AS SFC TEMPS WL BE CLOSE TO FREEZING. STG
850MB FLOW CONTINUES INTO FRI. OTHER THAN THE LIFT ASSOCIATED WITH
THE LLJ...NOT SEEING TOO MUCH OF A PCPN FOCUS ON FRI...SO THINK QPF
ON FRI WITH BE QUITE LGT. WL GO WITH LIKELY POPS FOR LGT RAIN BY
THEN.

LO LVL THICKNESSES SUGGEST THE NGM MOS HIGHS FOR THURS ARE PROBABLY
SEVERAL DEGS TOO WARM. WL NUDGE THEM DOWN A BIT IN THAT PD.
OTRW...REMAINDER OF GUIDANCE NUMBERS LOOK OK FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAS
AVIATION...DWM/HAINES
Hazardous weather outlook, Dec 24, 3:20 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EST WED DEC 24 2008

INZ021-030-031-036>042-045>049-052-055>057-062-063-065-072-251100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-DECATUR-JENNINGS-
320 PM EST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT FREEZING RAIN IS POSSIBLE DURING THE PRE DAWN HOURS OF FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE ON SATURDAY. AT THIS POINT...THE
WEATHER PATTERN APPEARS FAVORABLE FOR THE POSSIBILITY OF A FEW
SEVERE STORMS. HEAVY AMOUNTS OF RAINFALL ARE ALSO POSSIBLE ON
SATURDAY...WHICH MAY LEAD TO ADDITIONAL FLOODING PROBLEMS.

LOWLAND FLOODING WILL CONTINUE THROUGH TUESDAY ALONG PORTIONS OF
THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK
RIVERS THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-053-054-060-061-064-067>071-251100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-MORGAN-
SULLIVAN-GREENE-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
320 PM EST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT FREEZING RAIN IS POSSIBLE DURING THE PRE DAWN HOURS OF FRIDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE ON SATURDAY. AT THIS POINT...THE
WEATHER PATTERN APPEARS FAVORABLE FOR THE POSSIBILITY OF A FEW
SEVERE STORMS. HEAVY AMOUNTS OF RAINFALL ARE ALSO POSSIBLE ON
SATURDAY...WHICH MAY LEAD TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Dec 24, 5:38 PM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EST WED DEC 24 2008

INZ021-028>031-035>049-051>057-060>065-067>072-251200-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
538 PM EST WED DEC 24 2008

...SLICK SPOTS LIKELY ON UNTREATED SURFACES TONIGHT...

TEMPERATURES WILL DROP BELOW 32 DEGREES QUICKLY TONIGHT...ALLOWING
RAIN WATER AND SNOW MELT TO REFREEZE ON UNTREATED ROADS...
SIDEWALKS...AND DRIVEWAYS OVERNIGHT. PARTICULARLY HAZARDOUS WILL BE
AREAS WITH STANDING WATER...AND LESSER TRAVELED SECONDARY ROADS...
ALONG WITH BRIDGES AND OVERPASSES. BE ALERT FOR AREAS OF SLICK
CONDITIONS DEVELOPING OVERNIGHT THROUGHOUT CENTRAL INDIANA.

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 10:00 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington70 hr
Dec 24, 10:00 PM ESTRiver Flood WarningINDGreene, Owen13 hr
Dec 24, 10:00 PM ESTRiver Flood WarningINDDaviess, Greene, Knox13 hr
Dec 24, 10:00 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike49 hr
Dec 24, 10:00 PM ESTRiver Flood WarningINDKnox, Sullivan9 days
Dec 24, 10:00 PM ESTRiver Flood WarningINDKnox, Sullivan9 days
Dec 25, 10:40 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren9 days
Dec 25, 10:40 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo12 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.